Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2015, 7:54 AM CDT for Hidalgo County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 7:54 AM CDT (12:54 UTC)
- Expired
- May 29, 2015, 8:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 80 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3225 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS54 KBRO 291254
SVRBRO
TXC215-291330-
/O.NEW.KBRO.SV.W.0059.150529T1254Z-150529T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
754 AM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 830 AM CDT
* AT 754 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MCALLEN DOG PARK...OR OVER
MCALLEN...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...ALAMO...DONNA...
HIDALGO...EDINBURG REGIONAL MEDICAL CENTER...MISSION FIRE STATION
NUMBER 5...DONNA POLICE DEPARTMENT...PHARR MEMORIAL LIBRARY...
UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...SHARYLAND
HIGH SCHOOL...HIDALGO HIGH SCHOOL...MISSION FIRE STATION NUMBER
3...PHARR CIVIC CENTER...HIDALGO COUNTY COURTHOUSE AND MCALLEN HIGH
SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2607 9818 2606 9818 2606 9820 2608 9822
2607 9825 2610 9829 2612 9827 2612 9830
2610 9830 2623 9835 2632 9817 2611 9799
2606 9809 2607 9810 2606 9813 2607 9813
2605 9815
TIME...MOT...LOC 1254Z 331DEG 10KT 2622 9822
$$
CASTILLO2 follow-up statements
879
WWUS54 KBRO 291320
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 AM CDT FRI MAY 29 2015
TXC215-291330-
/O.CON.KBRO.SV.W.0059.000000T0000Z-150529T1330Z/
HIDALGO TX-
820 AM CDT FRI MAY 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTH CENTRAL HIDALGO COUNTY...
AT 816 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER J.C.
KELLY ELEMENTARY SCHOOL...OR OVER PHARR FIRE STATION THREE...MOVING
SOUTHEAST AT 10 MPH.
IN ADDITION...AT 739 AM A WIND GUST OF 54 MPH WAS REPORTED AT THE
MCALLEN INTERNATIONAL AIRPORT.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...SAN JUAN...ALAMO...DONNA...HIDALGO...DONNA POLICE
DEPARTMENT...DONNA CITY HALL...SAN JUAN PUBLIC LIBRARY...PHARR FIRE
STATION THREE...HIDALGO PUBLIC LIBRARY...PSJA HIGH SCHOOL...HIDALGO
HIGH SCHOOL...SAN JUAN CITY HALL...NORTH ALAMO ELEMENTARY SCHOOL...
VALLEY VIEW JUNIOR HIGH SCHOOL...SANTA ANA NATIONAL WILDLIFE
REFUGE...VALLEY VIEW ELEMENTARY SCHOOL...GARCIA ELEMENTARY SCHOOL...
LAS MILPAS AND SCISSORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2613 9828 2622 9810 2611 9799 2606 9809
2607 9810 2606 9813 2607 9813 2605 9815
2607 9818 2606 9818 2606 9820 2608 9822
2607 9825 2608 9826 2612 9827 2612 9828
TIME...MOT...LOC 1316Z 331DEG 10KT 2611 9815
$$
CASTILLO519
WWUS54 KBRO 291335
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 AM CDT FRI MAY 29 2015
TXC215-291344-
/O.EXP.KBRO.SV.W.0059.000000T0000Z-150529T1330Z/
HIDALGO TX-
835 AM CDT FRI MAY 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HIDALGO COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2613 9828 2622 9810 2611 9799 2606 9809
2607 9810 2606 9813 2607 9813 2605 9815
2607 9818 2606 9818 2606 9820 2608 9822
2607 9825 2608 9826 2612 9827 2612 9828
TIME...MOT...LOC 1332Z 331DEG 10KT 2611 9815
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:14 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 29, 6:14 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 614 AM CDT FRI MAY 29 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A SQUALL LINE IS MOVING SOUTHEAST THROUGH THE CWA AT 20 TO 25 MPH. THIS WILL PLACE STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING...STRONG...GUSTY WINDS...AND HEAVY RAIN NEAR THE TAF SITES WITHIN TWO TO THREE HOURS. LOWER CIGS AND VSBY WILL BE POSSIBLE NEAR ANY STORMS. AN AVIATION WEATHER WARNING...OR AWW... MAY BE NEEDED FOR BRO AHEAD OF THE STRONGER WEATHER. ONCE THE LINE OF STORMS MOVES AWAY AND/OR WEAKENS...AVIATION CONDITIONS WILL IMPROVE...WITH MVFR TO IFR CEILINGS LIFTING TO VFR. A MIX OF CLOUDS AND SUN WITH MODERATE SOUTHEAST WINDS SHOULD RETURN THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 259 AM CDT FRI MAY 29 2015/ SHORT TERM /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE IS APPROACHING THE CWA FROM THE NORTH. THE LINE WILL REACH THE NORTHERN RANCHLANDS AND BRUSH COUNTRY AROUND 4 AM AND MOVE THROUGH THE AREA BY AROUND 8 AM. STRAIGHT LINE WINDS AND SMALL HAIL APPEAR TO BE THE MAIN THREATS. HAVE ADJUSTED THE INHERITED FORECAST FOR THE CURRENT TRENDS ACCORDINGLY. ONCE THE SQUALL LINE MOVES THROUGH...SHOULD SEE A MIX OF CLOUDS AND SUN TODAY WITH HIGH TEMPS IN THE MID 80S TO LOWER 90S. RAIN CHANCES SHOULD END BY AROUND NOON...AND SOME CLRNG ALONG WITH MDT SOUTHEAST WINDS WILL GET THE LOW CU STREAKS GOING... BUT FORECAST PWAT WILL REMAIN BELOW 1.5 INCHES AND ANY SEA BREEZE WILL BE WEAK. TONIGHT INTO SATURDAY SHOULD BE RATHER QUIET...WITH A WEAK COLD FRONT DESCENDING FROM THE NORTH INTO CENTRAL TEXAS...WHERE IT MAY STALL. A FEW SHOWERS COULD DEVELOP DURING THE DAY WITH LIMITED CAP AND DAYTIME HEATING. CONVECTION WILL LIKELY ALSO FIRE OVER THE MEXICAN MOUNTAINS BY AFTERNOON WITH BETTER LOW LEVEL MOISTURE CONVERGENCE AND ENERGY FOCUSED IN TAIL OF EXITING MID LEVEL TROUGH. OVERNIGHT LOWS WILL BE IN THE MID 70S...WITH HIGH TEMPS ON SATURDAY AGAIN RANGING FROM THE LOWER TO MID 80S TO THE LOWER 90S. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...SFC COLD FRONT WILL MOVE INTO SOUTHERN TEXAS AND STALL THROUGH MONDAY NIGHT NORTH OF THE CWA THEN DISSIPATE BY TUESDAY. AN UPPER TROF WILL ALSO DEVELOP ACROSS THE MID SOUTH WITH A CLOSED LOW DEVELOPING AND RETROGRADING SOUTHWESTWARD TO THE NORTHERN GULF OF MEXICO TUESDAY NIGHT THEN MEANDERING ACROSS SOUTHERN LOUISIANA THROUGH THURSDAY. OVERALL WE WILL BE ON THE SUBSIDENT SIDE OF THE UPPER LOW HOWEVER ENOUGH MOISTURE WILL BE AROUND AND A DECENT SEABREEZE SETUP SUNDAY AND MONDAY FOR ISOLATED TO SCATTERED CONVECTION. MORE SUBSTANTIAL DRY AIR WORKS INTO THE MID LEVELS TUESDAY THROUGH THURSDAY LEADING TO MORE ISOLATED CONVECTION ALONG THE WEAKER SEABREEZE IF ANY AT ALL. MARINE /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE WILL RESULT IN MARINE SHOWERS AND THUNDERSTORMS THROUGH NOON OR EARLY AFTERNOON AS IT MOVES FROM NORTHWEST TO SOUTHEAST AT 25 TO 30 KTS. THE SQUALL LINE SHOULD ENTER THE NORTHWEST WATERS AROUND 4 AM. WIND GUSTS TO 40 KTS...FREQUENT LIGHTNING...AND ROUGH SEAS WILL ACCOMPANY THE LINE. OUTSIDE OF THIS INITIAL DISRUPTION...HIGH PRESSURE OVER THE NORTHWEST GULF WILL MAINTAIN MODERATE SOUTHEAST WINDS AND MODERATE SEAS. SATURDAY NIGHT THROUGH TUESDAY... WINDS WILL SHIFT TO THE NORTHEAST SUNDAY BUT REMAIN LIGHT AS THE WEAK COLD FRONT MOVES INTO THE NORTHWEST GULF OF MEXICO. WINDS WILL REMAIN LIGHT AND VARIABLE MONDAY AS THE PRESSURE GRADIENT REMAINS WEAK ACROSS THE WESTERN GULF. LIGHT SOUTHEAST WINDS WILL RETURN TUESDAY AS LOW PRESSURE DEVELOPS ACROSS WEST TEXAS. SEAS WILL BE 1-3 FEET THROUGH THE PERIOD. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/55
Hazardous weather outlook, May 29, 4:13 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 AM CDT FRI MAY 29 2015 TXZ248>257-300915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 413 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-300915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 413 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE MARINE THUNDERSTORMS ASSOCIATED WITH A SQUALL LINE WILL AFFECT THE LOWER TEXAS COASTAL WATERS THIS MORNING... BUT SHOULD MOVE OUT OF THE AREA BY THIS AFTERNOON. FREQUENT LIGHTNING...HIGH WINDS...AND ROUGH SEAS WILL ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 29, 3:59 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT FRI MAY 29 2015
TXZ248-249-290945-
JIM HOGG TX-ZAPATA TX-
359 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND ZAPATA COUNTIES
UNTIL 445 AM CDT...
AT 358 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BRUNI
TO NEAR EL CENIZO...AND MOVING SOUTH AT 30 MPH.
WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...HEBBRONVILLE...ZAPATA COUNTY AIRPORT...JIM HOGG
COUNTY AIRPORT...HEBBRONVILLE HIGH SCHOOL...MEDINA...GRUY STADIUM...
LAS LOMITAS...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA
COUNTY FIRE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2700 9846 2680 9925 2686 9928 2688 9933
2692 9932 2694 9939 2698 9938 2702 9945
2718 9943 2727 9945 2732 9937 2727 9932
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9858
TIME...MOT...LOC 0858Z 343DEG 28KT 2751 9872 2729 9944
SCHOLLSpecial weather statement, May 29, 4:42 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT FRI MAY 29 2015
TXZ248>252-291030-
KENEDY TX-BROOKS TX-JIM HOGG TX-STARR TX-ZAPATA TX-
442 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG...
NORTHWESTERN KENEDY...SOUTHEASTERN ZAPATA...BROOKS AND STARR COUNTIES
UNTIL 530 AM CDT...
AT 441 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CONCEPCION TO NEAR
LOPENO...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...RIO GRANDE CITY...FALFURRIAS...EL SAUZ...LA ROSITA...RIO
GRANDE CITY FIRE DEPARTMENT...EL COYOTE RANCH AIRPORT...RINGGOLD
MIDDLE SCHOOL...SARITA...STARR COUNTY SHERIFFS OFFICE...VIBORAS...RIO
GRANDE CITY LIBRARY...KENEDY COUNTY SHERIFFS OFFICE...AGUA NUEVA...
ARMSTRONG...SAN RAFAEL RANCH AIRPORT...SAN ISIDRO...ZAPATA COUNTY
PUBLIC LIBRARY...ZAPATA COUNTY FIRE DEPARTMENT AND FALCON MESA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2695 9774 2678 9802 2678 9832 2652 9845
2632 9877 2637 9880 2636 9890 2677 9924
2685 9927 2688 9933 2726 9849 2726 9799
2721 9797 2728 9778
TIME...MOT...LOC 0941Z 333DEG 26KT 2737 9833 2672 9918
SCHOLLLocal storm report, May 29, 6:00 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLASH FLOOD ZAPATA 26.89N 99.26W
05/29/2015 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SO REPORTED FLOODING OF ARROYOS NEAR THE
MEDINA ADDITION IN ZAPATA.
&&
EVENT NUMBER BRO1500098
EBSpecial weather statement, May 29, 6:04 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
604 AM CDT FRI MAY 29 2015
TXZ249-250-252-253-291145-
BROOKS TX-JIM HOGG TX-HIDALGO TX-STARR TX-
604 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...SOUTHEASTERN JIM
HOGG...SOUTHWESTERN BROOKS AND STARR COUNTIES UNTIL 645 AM CDT...
AT 604 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EL COYOTE RANCH
AIRPORT TO 8 MILES WEST OF FRONTON...AND MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...ALAMO...DONNA...RIO
GRANDE CITY...HIDALGO...ROMA...EDCOUCH...LA VILLA...MISSION FIRE
STATION NUMBER 5...LA ROSITA...DONNA POLICE DEPARTMENT...RIO GRANDE
CITY FIRE DEPARTMENT...PALMVIEW HIGH SCHOOL...RINGGOLD MIDDLE
SCHOOL...PHARR MEMORIAL LIBRARY AND PSJA HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2610 9829 2612 9827 2610 9830 2617 9834
2616 9839 2623 9845 2620 9848 2626 9859
2624 9867 2637 9880 2635 9890 2639 9893
2637 9895 2640 9896 2640 9908 2650 9910
2655 9917 2692 9838 2623 9786 2607 9825
TIME...MOT...LOC 1104Z 345DEG 30KT 2681 9824 2639 9922
SCHOLLSpecial weather statement, May 29, 6:17 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 AM CDT FRI MAY 29 2015
TXZ250-251-253-254-291145-
INLAND WILLACY TX-KENEDY TX-BROOKS TX-HIDALGO TX-
617 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HIDALGO...KENEDY...
SOUTHEASTERN BROOKS AND NORTHWESTERN WILLACY COUNTIES UNTIL 645 AM
CDT...
AT 616 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KENEDY COUNTY WIND
FARMS TO NEAR LA REFORMA...AND MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY WIND FARMS...LINN...SAN MANUEL...EL COYOTE RANCH
AIRPORT...ARMSTRONG...RUDOLPH...RACHAL...ENCINO...RED GATE...
NORIAS...BORDER PATROL...HARGILL...HARGILL ELEMENTARY...HARGILL
RESERVOIR AND ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2716 9739 2710 9739 2680 9750 2682 9739
2679 9743 2679 9741 2680 9738 2639 9808
2688 9836 2724 9763 2726 9742
TIME...MOT...LOC 1116Z 329DEG 32KT 2708 9753 2672 9831
SCHOLLSpecial weather statement, May 29, 6:54 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 AM CDT FRI MAY 29 2015
TXZ251-253>257-291300-
COASTAL WILLACY TX-INLAND WILLACY TX-KENEDY TX-HIDALGO TX-
COASTAL CAMERON TX-INLAND CAMERON TX-
654 AM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...SOUTHERN KENEDY...
NORTHERN CAMERON...SOUTHEASTERN STARR AND WILLACY COUNTIES UNTIL 800
AM CDT...
AT 653 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NORIAS TO
NEAR LA VICTORIA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...ALAMO...DONNA...MERCEDES...RAYMONDVILLE...LA FERIA...
EDCOUCH...LA VILLA...MISSION FIRE STATION NUMBER 5...DONNA POLICE
DEPARTMENT...LOS EBANOS...PALMVIEW HIGH SCHOOL...PHARR MEMORIAL
LIBRARY AND PSJA HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2628 9719 2631 9724 2604 9807 2624 9858
2626 9859 2642 9850 2681 9764 2659 9730
2660 9729 2644 9732 2648 9724 2646 9724
2636 9738 2644 9726 2636 9733 2644 9723
2636 9731 2629 9719
TIME...MOT...LOC 1153Z 282DEG 25KT 2677 9766 2635 9859
SCHOLLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:59 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 46 min |
| May 29, 4:42 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Starr | 48 min |
| May 29, 5:18 AM CDT | Special Marine Warning | BRO | 117 min | |
| May 29, 5:33 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 42 min |
| May 29, 5:48 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 117 min |
| May 29, 5:59 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| May 29, 6:04 AM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 41 min |
| May 29, 6:17 AM CDT | Special Weather Statement | BRO | Kenedy | 28 min |
| May 29, 6:38 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr | 112 min |
| May 29, 6:42 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 29, 6:54 AM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 66 min |
| May 29, 7:18 AM CDT | Special Marine Warning | BRO | 117 min | |
| May 29, 7:38 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Starr, Willacy | 2 hr |
| May 29, 8:01 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 59 min |
| May 29, 8:25 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| May 29, 8:45 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| May 29, 9:14 AM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 9:34 AM CDT | Areal Flood Advisory | BRO | Cameron | 116 min |
| May 29, 9:41 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| May 29, 11:04 AM CDT | Areal Flood Advisory | BRO | Cameron | 116 min |
| May 29, 12:51 PM CDT | Wind Advisory | BRO | Cameron | 2 hr |
| May 29, 1:05 PM CDT | Small Craft Advisory for Winds | BRO | 3 hr | |
| May 29, 1:06 PM CDT | Coastal Flood Statement | BRO | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.